MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917317
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Ems medic was inserting 25mm io into patient and apparently it broke during insertion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The manufacturing dhr file was reviewed.No recorded results of manufacturing issues or anomalies were reported.The customer returned one cannula and stylet from an ez-io 25mm needle box.Visual inspection of the sample revealed that the distal end of the cannula was broken and had significant damage.Significant deformation was observed as the cannula appeared to be malformed and compressed in some fashion.Multiple scratches were also observed about halfway down the external cannula.R & d engineering was consulted for this complaint investigation.Based on the damage that was observed, it was determined that user error likely caused or contributed to this complaint issue.It is likely that the end user began the insertion at an offset or inappropriate angle and/or applied an excessive amount of force which could shear or distort the distal cannula.Therefore, the root cause is unintentional use error - clinician technique.The ez-io needle ifu (8087a rev.04) states, "squeeze trigger and apply gentle, steady pressure.Important: do not use excessive force.Note: if ez-io power driver stalls and ez-io needle set will not penetrate the bone, operator may be applying too much downward pressure to penetrate bone.".The attached certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2016.A review of the certificate of conformance/device history record found that the needle set passed all the release criteria.The device was released in 02/2021 and is approximately 1 year old.The complaint has been confirmed.The device was returned with significant damage to the distal cannula.It has been determined that use error likely caused or contributed to this event.Therefore, no corrective actions are required at this time.The complaint of a broken needle cannula is confirmed.Visual inspection of the sample revealed that the distal end of the cannula was broken and had significant damage.Significant deformation was observed as the cannula appeared to be malformed and compressed in some fashion.Multiple scratches were also observed about halfway down the external cannula.A device history record review was performed and no relevant findings were identified.R & d engineering was consulted for this complaint investigation and based on the damage observed, it was determined that unintentional use error likely caused or contributed to this complaint issue.It is likely that the end user began the insertion at an offset or inappropriate angle and/or applied an excessive amount of force which could shear and distort the distal cannula.Therefore, the root cause is unintentional use error - clinician technique.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
EZ-IO 25MM NEEDLE (BOX OF 5)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13225236
Report Number3011137372-2022-00004
Device Sequence Number11787396
Product Code FMI
UDI-Device Identifier10801902170337
UDI-Public10801902170337
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberIPN917317
Device Catalogue Number9001-VC-005
Device Lot Number7256297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown